MAUDE Adverse Event Report: AESCULAP AG CARBON STEEL SCALPEL BLADES #15; BLADE, SCALPEL

AESCULAP AG CARBON STEEL SCALPEL BLADES #15; BLADE, SCALPEL
Model Number BB515
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a carbon steel scalpel blades #15 (part # bb515) was used during an unknown procedure performed on (b)(6) 2021.According to the complainant, while performing surgery on hard tissues, capsule and tendon, the physician noted that the blade lost the cutting edge too fast.The complaint device has not been returned to the manufacturer for evaluation.No patient complication were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under (b)(4).
 
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.

Brand Name
CARBON STEEL SCALPEL BLADES #15
Common Device Name
BLADE, SCALPEL
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11987576
Report Number9610612-2021-00443
Device Sequence Number14410852
Product Code GES
UDI-Device Identifier04038653338429
UDI-Public4038653338429
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBB515
Device Catalogue NumberBB515
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1